Publication Abstracts

Spurr et al. 2012

Spurr, R., J. Wang, J. Zeng, and M. Mishchenko, 2012: Linearized T-matrix and Mie scattering computations. J. Quant. Spectrosc. Radiat. Transfer, 113, 425-439, doi:10.1016/j.jqsrt.2011.11.014.

We present a new linearization of T-Matrix and Mie computations for light scattering by non-spherical and spherical particles, respectively. In addition to the usual extinction and scattering cross-sections and the scattering matrix outputs, the linearized models will generate analytical derivatives of these optical properties with respect to the real and imaginary parts of the particle refractive index, and (for non-spherical scatterers) with respect to the "shape" parameter (the spheroid aspect ratio, cylinder radius/height ratio, Chebyshev particle deformation factor). These derivatives are based on the essential linearity of Maxwell's theory. Analytical derivatives are also available for polydisperse particle size distribution parameters such as the mode radius. The T-matrix formulation is based on the NASA Goddard Institute for Space Studies FORTRAN 77 code developed in the 1990s. The linearized scattering codes presented here are in FORTRAN 90 and will be made publicly available.

Export citation: [ BibTeX ] [ RIS ]

BibTeX Citation

  author={Spurr, R. and Wang, J. and Zeng, J. and Mishchenko, M.},
  title={Linearized T-matrix and Mie scattering computations},
  journal={J. Quant. Spectrosc. Radiat. Transfer},

[ Close ]

RIS Citation

ID  - sp07000g
AU  - Spurr, R.
AU  - Wang, J.
AU  - Zeng, J.
AU  - Mishchenko, M.
PY  - 2012
TI  - Linearized T-matrix and Mie scattering computations
JA  - J. Quant. Spectrosc. Radiat. Transfer
VL  - 113
SP  - 425
EP  - 439
DO  - 10.1016/j.jqsrt.2011.11.014
ER  -

[ Close ]

• Return to 2012 Publications

• Return to Publications Homepage